MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE TKA PATELLA IMPLANT DOME; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

ARTHREX, INC. IBALANCE TKA PATELLA IMPLANT DOME; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number AR-504-PSB8
Health Effect - Clinical Codes Pain (1994); Swelling (2091)
Date of Event 06/06/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to arthrex's follow-up requests.This is the fourth of four submissions for the same patient event.The others are 1220246-2016-00295 ((b)(4)), 1220246-2016-00296 ((b)(4)), 1220246-2016-00297 ((b)(4)).The evaluation of the returned implant revealed that the bone side (non-articulating surface) is severely damaged and there are scratches and gouge marks on the articulating surface.The damages observed on the returned implant were most likely caused during the extraction of the implant.At the current time the cause of the event cannot be determined.Device history record review revealed nothing relevant to this event.This is the second complaint of this nature with this part/lot number combination.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that on (b)(6) 2015, a patient underwent a left tka procedure.On (b)(6) 2016 the surgeon performed a revision left tka procedure due to patient pain.During the revision procedure the surgeon explanted the tibial tray ar-503-ttte (lot 1379201), femoral implant ar-516-5l (lot 1373716), bearing implant ar-513-be12 (lot 113601433) and patella implant ar- 504-psb8 (lot 113601439).Patient, female, dob 06/23/59.During the revision procedure the following arthrex products were implanted: tibial tray ar-513-t5 (lot 10034400), femoral implant ar-516-5l (lot 1482387), bearing implant ar-513-bf18 (lot 113601335) and patella implant ar-504-psc9 (lot 113601511).Patient medical records of (b)(6) 2016 noted patient was experiencing recurrent swelling in left knee, any jarring motion of knee recreated pain in knee and patient is able to do stairs one at a time.Examination of the left knee demonstrated swelling and palpation of the left knee demonstrated medial tibial plateau tenderness and lateral tibial plateau tenderness.Mild effusion of the left knee was noted along with pain with flexion.It was noted patient may have micromotion tibial component.Patient medical records of (b)(6) 2016 noted patient continued to have recurrent swelling and pain.It was also noted that patient now has cracking under patella with mild pain.Patient assessment was ankylosis of left knee joint, effusion of left knee and left knee pain.

Brand Name
IBALANCE TKA PATELLA IMPLANT DOME
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key5822752
Report Number1220246-2016-00298
Device Sequence Number435965
Product Code JWH
UDI-Device Identifier00888867107274
UDI-Public00888867107274
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K081127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/01/2020
Device Catalogue NumberAR-504-PSB8
Device Lot Number113601439
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2016
Initial Report FDA Received Date07/26/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age57 YR